Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I was diagnosed with graves a little over a year ago. This board has
      been a tremendous help. I was put on an anti-thyroid medication for
      7 mos. during which time I had numerous strep throat infections. When
      asked, my GP denied meds had anything to do with the infections. I was
      than off the anti-thyroid meds for four months at which time the thyroid
      went hyper again. Lo and behold two weeks on the meds, another strep
      infection. Has anyone else had similiar problems.I will see an endo
      sometime in March when one will visit our isolated community.
      Thanks. Phyl

      Anonymous
        Post count: 93172

        All of the drug reference information sources on the two main antithyroid drugs (no matter what their generic name is) indicate that they can lower our resistance to infection. If you want to check for yourself, you could go online to a Johns Hopkins resource board, pull up the antithyroid drugs, copy the information, and take it to your GP. The address for that is

        http://www.intelihealth.com/ih/ihtUSPMain

        You have to register to use this web site, but there is no payment required. Any complete drug reference manual, even one from your local library, would have this information, though. And your GP may even have a Physicians’ Desk Reference book that you could use. I find the Hopkins source a bit less thorough than the PDR, but written in clearer English.

        If the meds ARE causing the problem (obviously people do get strep throats without being on these drugs), there may be a way to tell, through additional bloodwork . Some of us have had white cell counts done on our bloodwork, when we were on the antithyroid drugs, because of this potential side effect. Your doctor may already have even done this, which is why you are being told there isn’t a connection. But there’s no reason why you cannot double check, for your own peace of mind.

        Good luck,

        Bobbi

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.